Alert archive / Oregon / Red Flag Warnings in 2017
Red Flag Warning 12, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 26, 2017, 8:48 AM PDT. It took effect at Jul 26, 2017, 1:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2017, 8:48 AM PDT (15:48 UTC)
- In effect from
- Jul 26, 2017, 1:00 PM PDT
- Expired
- Jul 26, 2017, 11:20 PM PDT
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
185 WWUS86 KPDT 261548 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 848 AM PDT Wed Jul 26 2017 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS CENTRAL AND NORTHEAST OREGON... .A low pressure system over northern California will send surges of moisture and energy across southern...central and northeast Oregon today and tonight, bringing scattered thunderstorms that will produce abundant lightning. ORZ610-643-261700- /O.CAN.KPDT.FW.A.0006.170726T2000Z-170727T1200Z/ East Slopes of Central Oregon Cascades- Northern Blue Mountains of Oregon- 848 AM PDT Wed Jul 26 2017 ...FIRE WEATHER WATCH IS CANCELLED FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 610 AND 643... The National Weather Service in Pendleton has cancelled the Fire Weather Watch. There will be isolated thunderstorms this afternoon and evening along the east slopes of the Central Oregon Cascades and the Northern Blue Mountains of Oregon, but lightning strikes will be few and not enough to meet red flag conditions. $$ ORZ611-640-270000- /O.UPG.KPDT.FW.A.0006.170726T2000Z-170727T1200Z/ /O.NEW.KPDT.FW.W.0012.170726T2000Z-170727T0600Z/ Deschutes National Forest - minus Sisters Ranger District- Central Mountains of Oregon- 848 AM PDT Wed Jul 26 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 11 PM PDT this evening. The Fire Weather Watch is no longer in effect. * TIMING...Scattered thunderstorms will develop this afternoon and continue through late this evening. * LIGHTNING ACTIVITY...3 meaning thunderstorms are scattered with light to moderate rain. * PRECIPITATION...Up to one quarter inch of rain with most storms. There is a chance that a thunderstorm or two could bring one half inch of rain. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ642-644-645-270000- /O.UPG.KPDT.FW.A.0006.170726T2000Z-170727T1200Z/ /O.NEW.KPDT.FW.W.0012.170726T2000Z-170727T1600Z/ Southern Blue and Strawberry Mountains-Central Blue Mountains- Wallowa District- 848 AM PDT Wed Jul 26 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 AM PDT THURSDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 9 AM PDT Thursday. The Fire Weather Watch is no longer in effect. * TIMING...Scattered thunderstorms will develop this afternoon and continue through tonight. Thunderstorms will decrease after midnight...and isolated thunderstorms are possible early Thursday morning. * LIGHTNING ACTIVITY...Until midnight...LAL 3 meaning thunderstorms are scattered with light to moderate rain. After midnight...LAL 2 meaning isolated thunderstorms with light rain. * PRECIPITATION...Up to one quarter of rain with most storms. Thunderstorms south and east of John Day could bring one half inch of rain. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
608 WWUS86 KPDT 262237 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 337 PM PDT Wed Jul 26 2017 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS CENTRAL AND NORTHEAST OREGON... .A low pressure system over northern California will send surges of moisture and energy across southern...central and northeast Oregon, bringing scattered thunderstorms that will produce abundant lightning. ORZ611-640-270600- /O.CON.KPDT.FW.W.0012.000000T0000Z-170727T0600Z/ Deschutes National Forest - minus Sisters Ranger District- Central Mountains of Oregon- 337 PM PDT Wed Jul 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS... * TIMING...Scattered thunderstorms will develop this afternoon and continue through late this evening. * LIGHTNING ACTIVITY...3 meaning thunderstorms are scattered with light to moderate rain. * PRECIPITATION...Up to one quarter inch of rain with most storms. There is a chance that a thunderstorm or two could bring one half inch of rain. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ642-644-645-270700- /O.CON.KPDT.FW.W.0012.000000T0000Z-170727T1600Z/ Southern Blue and Strawberry Mountains-Central Blue Mountains- Wallowa District- 337 PM PDT Wed Jul 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS... * TIMING...Scattered thunderstorms will develop this afternoon and continue through tonight. Thunderstorms will decrease after midnight...and isolated thunderstorms are possible early Thursday morning. * LIGHTNING ACTIVITY...Until midnight...LAL 3 meaning thunderstorms are scattered with light to moderate rain. After midnight...LAL 2 meaning isolated thunderstorms with light rain. * PRECIPITATION...Up to one quarter of rain with most storms. Thunderstorms south and east of John Day could bring one half inch of rain. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
727 WWUS86 KPDT 270537 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 1037 PM PDT Wed Jul 26 2017 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS CENTRAL AND NORTHEAST OREGON... .A low pressure system over northwest Nevada will send surges of moisture and energy across extreme eastern Oregon, bringing scattered thunderstorms that will produce abundant lightning. ORZ611-640-270645- /O.EXP.KPDT.FW.W.0012.000000T0000Z-170727T0600Z/ Deschutes National Forest - minus Sisters Ranger District- Central Mountains of Oregon- 1037 PM PDT Wed Jul 26 2017 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 611 AND 640... Thunderstorms have diminished and drier more stable air is moving into Central Oregon. $$ ORZ642-644-645-271345- /O.CON.KPDT.FW.W.0012.000000T0000Z-170727T1600Z/ Southern Blue and Strawberry Mountains-Central Blue Mountains- Wallowa District- 1037 PM PDT Wed Jul 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 642, 644, AND 645... * TIMING...Isolated to scattered thunderstorms are possible into early Thursday morning. * LIGHTNING ACTIVITY...After midnight...LAL 2 meaning isolated thunderstorms with light rain. * PRECIPITATION...Up to one quarter of rain with most storms. Thunderstorms south and east of John Day could bring one half inch of rain. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
319 WWUS86 KPDT 270620 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 1120 PM PDT Wed Jul 26 2017 ORZ642-644-645-270730- /O.CAN.KPDT.FW.W.0012.000000T0000Z-170727T1600Z/ Southern Blue and Strawberry Mountains-Central Blue Mountains- Wallowa District- 1120 PM PDT Wed Jul 26 2017 ...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 642, 644, AND 645... The National Weather Service in Pendleton has cancelled the Red Flag Warning. Thunderstorm coverage has decreased, thus the Red Flag Warning is cancelled. An isolated thunderstorm will be possible for the remainder of tonight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 26, 2:53 AM PDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jul 26, 2:53 AM PDT, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
253 AM PDT Wed Jul 26 2017
.SHORT TERM...Today through Friday night...Water vapor satellite
imagery loop shows mid level wrap around moisture streaming across
central Oregon, which is on the northern flank of a mid/upper level
low over northern California. Elevated instability associated with
this moisture will combine with daytime surface heat to trigger
scattered showers and thunderstorms in Deschutes, Crook, Grant and
Wallowa Counties with isolated showers and thunderstorms possible in
the northern Blue Mountains. All models show the mid/upper level low
transitioning to an open trough tonight and moving northeast across
southeast and east central Oregon through tonight and Thursday. As
such dynamic lift associated with the trough will give a slight
chance of thunderstorms in the northern Blue Mountains overnight
into Thursday morning. The trough then exits the region Thursday
afternoon for isolated showers and thunderstorms ending in Wallowa
County by sundown. A SW flow aloft kicks in Thursday night
through Friday night for dry conditions. Polan
.LONG TERM...Saturday through Tuesday...The operational GFS
continues to be somewhat of an outlier, keeping the ridge further
south with southwest flow across the region. Thus, the GFS continues
to advertise daily afternoon/evening convection across the higher
elevations. The ECMWF/Canadian depict the ridge further west and
north keeping dry conditions area wide. The 00Z GFS ensemble shows
more members similar to the Canadian/ECMWF. Thus, will retain a dry
forecast for the long term, with some cumulus buildups possible
each afternoon/early evening in marginal mid layer moisture field.
Hot conditions can be expected, with highs in the mid/upper 90s for
the lowest elevations.
&&
.AVIATION...12Z TAFs...VFR conditions can be expected for the next
24 hours. Cirrus clouds will dominate for DLS/PDT/PSC/ALW/YKM.
For BDN/RDM, expect afternoon towering cumulus buildups, with a
thunderstorm possible. With tstm coverage scattered, will use VCTS
for now. Winds less than 10 kt in the morning will increase to 10-15
kt with a few gusts to 20-25 kt in the afternoon, especially at
DLS.
&&
.FIRE WEATHER...Fire Weather Watches remain in effect for the fire
zones across central and northeast Oregon (OR610, OR611, OR640,
OR642, OR643, OR644 and OR645) for thunderstorms producing abundant
lightning this afternoon/tonight. Confidence is high that there will
be scattered thunderstorms across central and northeast Oregon, but
the uncertainty lies on where the cluster of lightning strikes will
occur. The track of a wave associated with a low pressure trough
over northern California, that gets absorbed in the southwest flow,
is questionable and decisions on what to do with the watches will be
made early Wednesday morning. Due to the high precipitable water
values today (approx. 1 inch), believe some storms could bring a
0.25 inch...possibly 0.5 inch of rain... that will occur underneath
the core of the storms. Despite the possibility of wetting rains,
there will also be abundant lightning.
A weak marine surge on Thursday will cause winds to increase in the
Eastern Columbia River Gorge, the Kittitas Valley and over portions
of the Lower Columbia Basin. The wind and RH threat is marginal and
fire weather highlights may be needed if the marine surge is
stronger than currently advertised by the models.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 96 64 95 61 / 0 10 10 0
ALW 98 69 97 66 / 0 10 10 0
PSC 99 64 98 61 / 0 0 0 0
YKM 99 65 96 62 / 0 0 0 0
HRI 99 66 97 63 / 0 0 0 0
ELN 96 63 91 59 / 0 0 0 0
RDM 93 55 91 53 / 20 20 0 0
LGD 94 57 93 55 / 20 20 10 10
GCD 94 60 94 59 / 40 30 10 10
DLS 95 66 90 63 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from 1 PM PDT this afternoon through late
tonight for ORZ610-611-640-642>645.
WA...None.
&&
99/80/85Nearby
Red Flag Warnings in Oregon, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.